Integral Equations and Operator Theory

, Volume 82, Issue 4, pp 451–467 | Cite as

Fredholmness and Compactness of Truncated Toeplitz and Hankel Operators

  • R.V. Bessonov


We prove the spectral mapping theorem \({\sigma_e(A_\phi) = \phi(\sigma_e(A_z))}\) for the Fredholm spectrum of a truncated Toeplitz operator \({A_\phi}\) with symbol \({\phi}\) in the Sarason algebra \({\mathcal{C}+H^{\infty}}\) acting on a coinvariant subspace \({K_\theta}\) of the Hardy space H 2. Our second result says that a truncated Hankel operator on the subspace \({K_\theta}\) generated by a one-component inner function \({\theta}\) is compact if and only if it has a continuous symbol. We also suppose a description of truncated Toeplitz and Hankel operators in Schatten classes \({S^{p}}\).

Mathematics Subject Classification

Primary 47B35 


Truncated Toeplitz operators Truncated Hankel operators Spectral mapping theorem Schatten ideal 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Baranov A., Bessonov R., Kapustin V.: Symbols of truncated Toeplitz operators. J. Funct. Anal. 261(12), 3437–3456 (2011)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Baranov A., Chalendar I., Fricain E., Mashreghi J., Timotin D.: Bounded symbols and reproducing kernel thesis for truncated Toeplitz operators. J. Funct. Anal. 259(10), 2673–2701 (2010)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Belov Y., Mengestie T.Y., Seip K.: Unitary discrete Hilbert transforms. J. Anal. Math. 112, 383–393 (2010)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Bessonov, R.V.: Duality Theorems for Coinvariant Subspaces of H 1. arXiv:1401.0452
  5. 5.
    Clark D.N.: One dimensional perturbations of restricted shifts. J. Anal. Math. 25, 169–191 (1972)CrossRefGoogle Scholar
  6. 6.
    Dorronsoro J.R.: Mean oscillation and Besov spaces. Can. Math. Bull. 28(4), 474–480 (1985)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Dunford, N., Schwartz, J.T.: Linear operators. Part I. Wiley Classics Library. General theory, With the assistance of William G. Bade and Robert G. Bartle (reprint of the 1958 original, A Wiley-Interscience Publication). Wiley, New York (1988)Google Scholar
  8. 8.
    Garcia, S.R., Ross, W.T.: Recent progress on truncated Toeplitz operators. In: Blaschke products and their applications. Volume 65 of Fields Institute Communication, pp. 275–319. Springer, New York (2013)Google Scholar
  9. 9.
    Garcia, S.R., Ross, W.T., Wogen, W.R.: C*-algebras generated by truncated toeplitz operators. In: Concrete Operators, Spectral Theory, Operators in Harmonic Analysis and Approximation. Volume 236 of Operator Theory: Advances and Applications, pp. 181–192. Springer, Basel (2014)Google Scholar
  10. 10.
    Hartman Philip: On completely continuous Hankel matrices. Proc. Am. Math. Soc. 9, 862–866 (1958)CrossRefGoogle Scholar
  11. 11.
    Kapustin, V.V.: On wave operators on the singular spectrum. Zap. Nauchn. Sem. S. Peterburg. Otdel. Mat. Inst. Steklov. (POMI). 376, 48–63, 181 (2010) (Issledovaniya po Lineinym Operatoram i Teoriya Funktsii. 38)Google Scholar
  12. 12.
    Kapustin V.V.: Cauchy-type integrals and singular measures. Algebra Anal. 24(5), 72–93 (2012)MathSciNetGoogle Scholar
  13. 13.
    Koosis, P.: Introduction to H p spaces. Volume 115 of Cambridge Tracts in Mathematics, 2nd edn. Cambridge University Press, Cambridge (1998) (with two appendices by V.P. Havin, Viktor Petrovich Khavin)Google Scholar
  14. 14.
    Mortini R., Wick B.D.: Spectral characteristics and stable ranks for the Sarason algebra H  + C. Michigan Math. J. 59(2), 395–409 (2010)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Nikolskii, N.K.: Treatise on the shift operator. Volume 273 of Grundlehren der Mathematischen Wissenschaften (Fundamental Principles of Mathematical Sciences). Springer-Verlag, Berlin (1986) (spectral function theory, with an appendix by S.V. Hruščev (S.V. Khrushchëv) and V.V. Peller, translated from the Russian by Jaak Peetre)Google Scholar
  16. 16.
    Peller V.V.: Wiener–Hopf operators on a finite interval and Schatten–von Neumann classes. Proc. Am. Math. Soc. 104(2), 479–486 (1988)MathSciNetCrossRefGoogle Scholar
  17. 17.
    Peller, V.V.: Hankel operators and their applications. Springer Monographs in Mathematics. Springer-Verlag, New York (2003)Google Scholar
  18. 18.
    Poltoratski, A., Sarason, D.: Aleksandrov–Clark measures. In: Recent advances in operator-related function theory. Volume 393 of Contemporary Mathematics, pp. 1–14. American Mathematical Society, Providence, RI (2006)Google Scholar
  19. 19.
    Poltoratskiĭ A.G.: Boundary behavior of pseudocontinuable functions. Algebra Anal. 5(2), 189–210 (1993)Google Scholar
  20. 20.
    Ricci F., Taibleson M.: Boundary values of harmonic functions in mixed norm spaces and their atomic structure. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 10(1), 1–54 (1983)MathSciNetGoogle Scholar
  21. 21.
    Rochberg R.: Toeplitz and Hankel operators on the Paley–Wiener space. Integr. Equ. Oper. Theory 10(2), 187–235 (1987)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Sarason D.: Generalized interpolation in H .. Trans. Am. Math. Soc. 127, 179–203 (1967)MathSciNetGoogle Scholar
  23. 23.
    Sarason D.: Algebraic properties of truncated Toeplitz operators. Oper. Matrices 1(4), 491–526 (2007)MathSciNetCrossRefGoogle Scholar
  24. 24.
    Singh D., Singh U.N.: Invariant subspaces in VMOA and BMOA. Michigan Math. J. 41(2), 211–218 (1994)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Sz.-Nagy, B., Foias, C., Bercovici, H., Kérchy, L.: Harmonic analysis of operators on Hilbert space. Universitext, 2nd edn. Springer, New York (2010)Google Scholar
  26. 26.
    Wolff T.H.: Two algebras of bounded functions. Duke Math. J. 49(2), 321–328 (1982)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Basel 2014

Authors and Affiliations

  1. 1.Chebyshev Laboratory, Department of Mathematics and MechanicsSt.Petersburg State UniversitySt.PetersburgRussia
  2. 2.St.Petersburg Department of Steklov Mathematical InstituteRussian Academy of ScienceSt.PetersburgRussia
  3. 3.School of Mathematical SciencesTel Aviv UniversityTel AvivIsrael

Personalised recommendations